Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 174, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2003, 10:08 PM CDT for Lewis County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2003, 10:08 PM CDT (03:08 UTC)
- Expired
- Jul 5, 2003, 10:30 PM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Lewis County, MO
The radar
The St Louis radar (KLSX), 182 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS53 KLSX 060308
SVRLSX
MOC111-060330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 PM CDT SAT JUL 5 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN NORTHEAST MISSOURI
* UNTIL 1030 PM CDT
* AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHWEST OF CANTON...MOVING SOUTHEAST
AT 50 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING
WINDS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4026 9169 4018 9181 3996 9196 3995 9145
4021 9150
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 PM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Jul 5, 2:55 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT SAT JUL 5 2003 .DISCUSSION... CONCERNS THIS PACKAGE MAINLY WITH CONTINUATION OF HOT TEMPERATURES...AND LOW CHANCES FOR PRECIPITATION IN THE NEAR TERM. MAIN UPPER AIR FLOW PATTERN PRETTY STABLE WITH BAND OF WESTERLIES WELL TO NORTH OF FORECAST AREA. WEAK SHORT WAVES TRIGGERING AREAS OF THUNDERSTORMS WHERE OTHER DYNAMICS ARE FAVORABLE. MESOSCALE FEATURES ARE PREDOMINATING WITH NO FRONTAL ACTIVITY EXPECTED UNTIL MID WEEK. MODELS ALL DEVELOPING ANOTHER MCS OVER CENTRAL PLAINS TONIGHT AND MOVING EAST SOUTHEAST. WESTERN FRINGES OF PRECIPITATION AREA MAY ADVECT ACROSS NORTHERN AND EASTERN ZONES TONIGHT AND WILL KEEP LOW CHANCE POPS THERE INTO SUNDAY MORNING. LITTLE CHANGE IN TEMPERATURES EXPECTED THROUGH NEAR TERM...AND MOST LOCATIONS IN COUNTIES AROUND ST LOUIS METRO AREA AGAIN ABOVE HEAT ADVISORY CRITERIA THIS AFTERNOON. DEW POINTS IN WESTERN ZONES SHOULD BE SLIGHTLY LOWER ON SUNDAY AND WILL DROP ADVISORIES THERE...BUT WILL UPGRADE TO EXCESSIVE HEAT WARNING FOR ST LOUIS METRO AREA AND COUNTIES SURROUNDING THROUGH SUNDAY. SURFACE WINDS BECOME MORE SOUTHWESTERLY ON MONDAY...AND ONLY BENEFIT MAY BE LOWER DEW POINTS. ADVISORIES MAY HAVE TO BE EXTENDED/INITIATED FOR MONDAY AS WELL. WILL INCREASE POPS ON TUESDAY AHEAD OF SLOW-MOVING COOL FRONT TO NORTHWEST. EXPECT FRONTAL PASSAGE ON WEDNESDAY WITH FRONT BECOMING STATIONARY OVER SOUTHERN ZONES OR SLIGHTLY SOUTH. REMAINDER OF EXTENDED LOOKS DRY. TEMPERATURES SHOULD BE AT OR SLIGHTLY ABOVE NORMAL. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...EXCESSIVE HEAT WARNING FOR CNTRL/E CNTRL THROUGH SUNDAY. IL...EXCESSIVE HEAT WARNING FOR PARTS OF SW THROUGH SUNDAY. WDB
Hazardous weather outlook, Jul 5, 6:00 AM CDT, 16 hours 8 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS ADJACENT PARTS OF SOUTHWEST AND SOUTH CENTRAL ILLINOIS. VERY HUMID AIR WILL COMBINE WITH TEMPERATURES RISING INTO THE MIDDLE 90S TO PRODUCE HEAT INDICES AROUND 105 DEGREES THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ALONG A NORTH OF A LINE FROM KIRKSVILLE MISSOURI TO VANDALIA ILLINOIS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE TONIGHT WITH THE PRIMARY CONCERN BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WARM AND HUMID WEATHER WILL CONTINUE ON SUNDAY AND MONDAY. AREAS AROUND THE CITY OF ST. LOUIS MAY SEE HEAT INDICES CLIMB TO AROUND 100 DEGREES ONCE AGAIN. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THROUGH WEDNESDAY... MAINLY ACROSS NORTHERN PORTIONS OF THE AREA AS A SERIES OF STORM SYSTEMS MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.